MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a left ventricular (lv), and two right ventricular (rv, one active, one redundant) leads due to needing an mri compatible system, and a redundant rv lead.Prior to the procedure, the patient's vessels were heavily calcified, with the leads bound together.Spectranetics lead locking devices (an lld # 2 in ra, lld e in lv, lld ez in active rv, lld # 2 in redundant rv) were inserted into each lead to provide traction.Beginning with a spectranetics 13f tightrail rotating dilator sheath on the active rv lead, the patient's blood pressure slowly declined due to traction, but was removed with no evidence of injury.Next, the ra was targeted, using the same 13f tightrail.The ra lead was removed; however, the patient's blood pressure continued to decline, and a pericardial effusion was detected via transesophageal echocardiography (tee).Rescue efforts began, including pericardiocentesis, with 400 cc blood drawn off the heart.Over the next 90 minutes, more blood was removed; therefore, a sternotomy was performed.A small perforation in the inferior rv was discovered (mdr #.); the surgeon plugged the hole with his finger and placed a stitch in the perforation to repair.At that time, it was decided that the lead extraction would not continue.The physician did not attempt to unlock the remaining llds from the lv and redundant rv leads, so the lv lead/lld e (mdr #3007284006-2024-00221) and the redundant rv lead/lld #2 (mdr #3007284006-2024-00222) were cut and capped and remained in the patient.The patient survived the procedure.The physician believed that the rv perforation was caused while removing the ra lead, due to binding of the ra/redundant rv leads.The remaining two leads were successfully removed (b)(6) 2024.This report captures the lld # 2 providing traction within the ra lead, when the rv perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
The lld was not returned, thus no returned product investigation was performed.Cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20613253
Report Number3007284006-2024-00220
Device Sequence Number21037866
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260212(10)FLC24B06A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC24B06A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4193 LV LEAD; MEDTRONIC 4524 RA PACING LEAD; MEDTRONIC 4524 REDUNDANT RV PACING LEAD; MEDTRONIC 6947 ACTIVE RV PACING LEAD; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD #2 IN REDUNDANT RV LEAD; SPECTRANETICS LLD E WITHIN LV LEAD; SPECTRANETICS LLD EZ IN ACTIVE RV LEAD
Outcome Attributed to Adverse Event Life Threatening;
Patient Age55 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite